Fenextra - Package Leaflet

Indications Contraindications Precautions for use Interactions Warnings Dosage and method of use Overdose Unwanted Effects Shelf Life and Storage Other Information

Active ingredients: Dexibuprofen

FENEXTRA 200 mg, granules for oral suspension

Fenextra package inserts are available for pack sizes:
  • FENEXTRA 200 mg, granules for oral suspension
  • FENEXTRA 400 mg, film-coated tablets, FENEXTRA 300 mg, granules for oral suspension, FENEXTRA 400 mg, granules for oral suspension

Why is Fenextra used? What is it for?

This medicine contains the active substance dexibuprofen and belongs to a class of medicines called NSAIDs (non-steroidal anti-inflammatory drugs) that work against pain and inflammation.

FENEXTRA is used to reduce:

  • pain and inflammation due to arthrosis (osteoarthritis, joint degeneration);
  • pain of various origins and nature, for example, toothache, menstrual pain (primary dysmenorrhea), bone or muscle pain (musculoskeletal).

Talk to your doctor if you do not feel better or if you feel worse after a short period of treatment.

Contraindications When Fenextra should not be used

Do not take FENEXTRA:

  • if you are allergic to the active substance or any of the other ingredients of this medicine (listed in section 6);
  • if you are allergic to other pain relievers (analgesics) or inflammation medications (non-steroidal anti-inflammatory drugs, NSAIDs);
  • if the use of non-steroidal anti-inflammatory drugs (NSAIDs) or aspirin (acetylsalicylic acid) has caused you asthma, difficulty breathing (bronchospasm), itching, hives, swelling of the face or throat (angioedema), inflammation of the nose ( acute rhinitis) or nasal polyps;
  • if you have or have had stomach or bowel bleeding caused by taking medications;
  • if you have had two or more distinct episodes of stomach or bowel ulcer or bleeding (including blood in vomiting or bowel movements or black tarry stools);
  • if you suffer from bowel diseases such as: Crohn's disease and ulcerative colitis;
  • if you have severe liver, kidney or heart problems;
  • if you are a patient prone to bleeding episodes (haemorrhagic diathesis) or have other bleeding disorders or are taking medicines that thin the blood (anticoagulants)
  • if you have severe dehydration conditions which may be caused by vomiting, diarrhea or insufficient fluid intake;
  • after the sixth month of pregnancy;
  • if you are under the age of 18.

Precautions for use What you need to know before taking Fenextra

Talk to your doctor before taking FENEXTRA if:

  • you are taking other medicines that reduce pain (analgesics) and inflammation (NSAIDs);
  • are taking blood thinning medications (anticoagulants);
  • have had stomach or bowel disease, such as ulcer or bleeding, Crohn's disease;
  • you are elderly as you are more likely to develop adverse events with this medicine especially bleeding and perforation in the stomach or intestines, which can be fatal;
  • have problems with alcohol (alcoholism);
  • have kidney problems or are taking medications that increase urine output (diuretics);
  • have or have suffered from asthma;
  • have or have suffered from high blood pressure or severe liver problems;
  • have diseases that affect the connective tissue causing pain in the joints or muscles, skin changes such as exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, and problems with other organs (autoimmune diseases), for example systemic lupus erythematosus (SLE , known as lupus).

Tell your doctor if:

  • you do not feel better or feel worse after a short period of treatment, as therapy with anti-inflammatory drugs (NSAIDs) can hide the signs of an infection;
  • if you have any unusual gastrointestinal symptoms (especially gastrointestinal bleeding); ? have liver, kidney or heart problems.

IN ALL THESE CASES, THE DOCTOR WILL ASSESS THE NEED TO CARRY OUT CONTROL EXAMINATIONS.

Interactions What medications or foods may change the effect of Fenextra

Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines, as some medicines can interact with FENEXTRA or increase the risk of adverse events, even serious ones.

FENEXTRA may affect or be affected by other medicines. Eg:

  • drugs that contain cortisone (corticosteroids);
  • medicines that have an anticoagulant effect (i.e. substances that thin the blood by preventing the formation of clots, e.g. aspirin / acetylsalicylic acid, warfarin, ticlopidine or heparin);
  • drugs that increase urinary flow (diuretics) such as: thiazides, thiazide-related substances, loop diuretics and potassium-sparing drugs;
  • medicines that reduce high blood pressure (ACE inhibitors such as captopril, beta blockers such as atenolol, angiotensin II receptor antagonists such as losartan);
  • drugs called 'selective serotonin reuptake inhibitors' (SSRIs), used as antidepressants;
  • other drugs that reduce inflammation (NSAIDs and salicylates); - lithium and moclobemide, used in depression;
  • methotrexate, used for certain types of diseases (immune diseases) and cancer;
  • cyclosporine and tacrolimus, drugs that reduce the immune defenses;
  • cardiac glycosides (digoxin), drugs used for heart problems;
  • phenytoin, used against epilepsy;
  • antibiotic drugs (trimethoprim, aminoglycosides, quinolone antibiotics);
  • drugs used to lower blood cholesterol levels (cholestyramine);
  • plant extracts (Ginkgo Biloba);
  • anti-progestin drugs used to terminate pregnancy (mifepristone);
  • drugs that lower blood glucose (blood sugar) levels (sulfonylureas);
  • medicines used against infections caused by viruses (antivirals) (zidovudine, ritonavir);
  • drugs used in the treatment of gout (probenecid);
  • drugs called 'CYP2C9 inhibitors';
  • drugs used to inhibit bone resorption (bisphosphonates);
  • drugs used in the treatment of venous ulcers (oxpentifylline);
  • drugs used for muscle spasms (baclofen);
  • drugs that increase potassium levels in the blood;
  • alcohol.

Also some other medicines can influence or be affected by the treatment with FENEXTRA. Therefore, always consult your doctor or pharmacist before taking FENEXTRA with other medicines.

Warnings It is important to know that:

Anti-inflammatory / pain-relieving drugs such as dexibuprofen may be associated with a modest increased risk of heart attack or stroke, especially when given in high doses. Do not exceed the recommended dose or duration of treatment.

You should discuss your therapy with your doctor or pharmacist before taking FENEXTRA if you have:

  • heart problems including heart attack, angina (chest pain) or if you have a history of heart attack, coronary artery bypass surgery, peripheral arterial disease (poor circulation in the legs or feet due to narrowing or blocked arteries) or any type of stroke ( including "mini-stroke" or "TIA", transient ischemic attack);
  • high blood pressure, diabetes, high cholesterol, family history of heart disease or stroke, or if you are a smoker.

PAY ATTENTION because:

  • bleeding, ulceration or perforation of the stomach or intestines, which can be fatal;
  • although very rarely, severe skin reactions, some of them fatal, have been reported, manifesting as redness, blistering and exfoliation (eg exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis). In the early stages of therapy, patients appear to be at higher risk: these reactions occur in most cases within the first month of treatment;
  • Prolonged, high-dose use of pain relievers, such as FENEXTRA, can cause headaches; if so, do not increase the dose of FENEXTRA to relieve pain.

You can reduce the risk of having side effects by using the lowest effective dose and for the shortest possible duration of treatment that is needed to control symptoms.

SUSPEND your treatment and contact your doctor if:

  • notice any symptoms affecting the stomach and intestines (gastrointestinal), especially if they are bleeding;
  • a "skin rash, mucosal lesions or any other sign of an allergic reaction (eg redness, itching, swelling of the face and throat, sudden drop in blood pressure) appear."

This medicine can affect the results of some laboratory tests by increasing blood levels of urea nitrogen, creatinine transaminases and other liver parameters. If you experience any abnormal tests, contact your doctor.

Children and adolescents

FENEXTRA is not suitable for patients under 18 years of age.

Fertility, pregnancy, breastfeeding

If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.

Do not use FENEXTRA after the sixth month of pregnancy, as this medicine can cause problems with the heart, lungs or kidneys of the fetus and complications during delivery.

Take care with FENEXTRA:

  • if you want to become pregnant or have problems conceiving, as this medicine can impair fertility. This effect is reversible upon discontinuation of the drug;
  • during the first months of pregnancy (up to the sixth month), as this medicine must be used in cases of real need and under the direct supervision of the doctor;
  • if you are breast-feeding, ask your doctor or pharmacist for advice before taking this medicine.

Driving and using machines

FENEXTRA can cause dizziness and fatigue. Take special care before driving or using machines.

FENEXTRA Granules contains yellow (E110): may cause allergic reactions.

Dose, Method and Time of Administration How to use Fenextra: Posology

Always take this medicine exactly as described in this leaflet or as directed by your doctor or pharmacist. If in doubt, consult your doctor or pharmacist.

The recommended daily dose is 600-900 mg, divided up to 3 doses.

If you have mild or moderate pain, take a starting dose of 200mg, up to a maximum of 600mg in one day. Do not take more than 400 mg at a time.

If you have severe pain or if symptoms recur, the maximum daily dose may be temporarily increased up to 1200 mg per day. Do not exceed this dose.

If you have menstrual pain (dysmenorrhea), do not exceed the single dose of 200 mg and the daily dose of 800 mg.

Elderly patients or patients with liver or kidney problems

It is advisable to follow the minimum dosages indicated above, unless otherwise indicated by the doctor.

Children and adolescents

FENEXTRA is not suitable for patients under 18 years of age.

Method of administration

Take FENEXTRA by mouth (oral use), preferably on a full stomach, as follows:

  • granules for oral suspension: take the granules by dissolving them in water.

If you forget to take FENEXTRA

Do not take a double dose to make up for a forgotten dose.

If you have any further questions on the use of this medicine, ask your doctor or pharmacist.

Overdose What to do if you have taken too much Fenextra

If you take more FENEXTRA than you should, you may experience abdominal pain, nausea, vomiting, deep sleep (lethargy), drowsiness, headache, oscillating, rhythmic and involuntary movements of the eyes (nystagmus), ear noise (tinnitus) and lack of coordination. of the muscles (ataxia).Usually these symptoms occur within the first 4 hours of taking.

Rarely you may notice more serious symptoms or signs, such as gastrointestinal bleeding, low blood pressure (hypotension) or temperature (hypothermia), acidic blood pH (metabolic acidosis), seizures, reduced kidney function, coma, severe breathing problems (respiratory distress syndrome) especially in adults, episodes of shortness of breath (apnea) especially in younger children, and diarrhea following ingestion of high doses.

If you are taking large doses of FENEXTRA, notify your doctor immediately or go to the nearest hospital, as appropriate measures may be necessary (e.g. charcoal, stomach emptying, gastric lavage).

Side Effects What are the side effects of Fenextra

Like all medicines, this medicine can cause side effects, although not everybody gets them.

Stop taking FENEXTRA immediately and see your doctor if you have any of the following conditions:

  • severe stomach problems, heartburn or abdominal pain due to stomach or duodenal (peptic) ulcer;
  • sudden violent pain in the pit of the stomach (ulcer perforation);
  • vomiting containing blood (haematemesis) or black stools (melaena), associated with bleeding from the stomach or intestines (gastrointestinal) or abnormal fatigue with reduced urine output (due to invisible bleeding);
  • severe allergic reactions, manifesting as swelling of the face, eyes, lips, throat swelling (angioedema) with possible difficulty in breathing; such side effects are uncommon. In rare cases, there may also be an increase in heartbeat (tachycardia) and a drop, even abrupt, in blood pressure (anaphylaxis and shock);
  • severe skin rashes with redness, peeling and / or blistering (e.g. erythema multiforme, Steven-Johnson syndrome, toxic epidermal necrolysis, exfoliative dermatitis);
  • difficulty in breathing (asthma, bronchospasm or dyspnoea), pauses in breathing (apnea);
  • worsening of infections such as the appearance of necrotizing fasciitis manifested by fever, chills, weakness, sweating, diarrhea, vomiting, redness, pain, swelling, bruising in an area of ​​the body due to tissue necrosis (death of tissue cells) ;
  • inflammation of the meninges (aseptic meningitis) manifested by: very high fever, sudden headache, inability to flex the head, nausea, vomiting, confusion, drowsiness and discomfort in the light.

Tell your doctor if you notice:

Common side effects (may affect up to 1 in 10 people)

  • more or less sudden onset of skin lesions, such as patchy or diffuse color changes (rashes);
  • tiredness, sleepiness, headache, dizziness, dizziness;
  • fatigue, malaise.

Uncommon side effects (may affect up to 1 in 100 people)

  • hives, itching, red spots on the skin (purpura), inflammation of the nose (rhinitis), swelling of the throat (angioedema), difficulty in breathing (asthma, bronchospasm or dyspnoea) pauses in breathing (apnea);
  • gastritis;
  • difficulty falling asleep (insomnia), anxiety, nervousness (restlessness);
  • disturbed vision, noises in the ear (tinnitus), impaired hearing;
  • appearance of spots on the skin as a result of exposure to the sun (photosensitivity);
  • inflammation of the liver (hepatitis), an increase in a substance called bilirubin which causes yellowing of the eyes and / or skin (jaundice), changes in liver function;
  • kidney problems such as changes in kidney function (kidney failure) which can cause swelling (edema), loss of protein in the urine, decreased protein in the blood (nephrotic syndrome), inflammation of the kidney (interstitial nephritis), toxic nephropathy.

Rare side effects (may affect up to 1 in 1000 people)

  • pain or burning (heartburn) in the pit of the stomach, perforation or bleeding of the stomach or duodenum;
  • loss of contact with reality (psychotic reactions), agitation, instability of character (irritability), depression, confusion or disorientation;
  • vision change due for example to inflammation of the optic nerve (optic neuritis) or toxic optic neuropathy, weakening of vision in one eye (amblyopia, known as lazy eye), optic neuritis;
  • decrease in platelets (thrombocytopenia), decrease in white blood cells (leukopenia), even severe reduction in granulocytes (granulocytopenia, agranulocytosis), decrease or destruction of red blood cells (aplastic anemia, haemolytic anemia), decrease in all blood cells (pancytopenia) ;
  • systemic lupus erythematosus, manifested by a redness of the face in the shape of a butterfly or other skin changes, pain in the joints or muscles, and problems with other organs;
  • swelling (edema);
  • inflammation of the meninges (aseptic meningitis).

Very rare side effects (may affect up to 1 in 10,000 people)

  • liver failure, inflammation of the pancreas (pancreatitis);
  • feeling of heart in the throat (palpitations), heart attack, impaired function (failure) of the heart, high blood pressure (hypertension);
  • trouble breathing due to edema in the lungs;
  • inflammation of the vessels (vasculitis);
  • severe skin rashes with redness, peeling and / or blistering (e.g. erythema multiforme, Steven-Johnson syndrome, toxic epidermal necrolysis, exfoliative dermatitis).

Other side effects

  • fever (possible manifestation of allergy);
  • nausea, vomiting, diarrhea, gas (flatulence), difficulty in evacuation (constipation), indigestion (dyspepsia), pain in the abdomen, headache, vomiting containing blood (haematemesis) or black stools (melaena), inflammation of the lining of the mouth with ulcers (ulcerative stomatitis), worsening of inflammation of the colon (colitis) and Crohn's disease;
  • worsening of skin infections caused by chickenpox;
  • prolonged bleeding time;
  • stroke.

Reporting of side effects

If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the national reporting system at “www.agenziafarmaco.gov.it/it/responsabili.” By reporting side effects you can help provide more information on the safety of this medicine.

Expiry and Retention

Keep this medicine out of the sight and reach of children.

This medicine does not require any special storage conditions.

Do not use this medicine after the expiry date which is stated on the package. The expiry date refers to the last day of that month.

Do not throw any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. This will help protect the environment.

Deadline "> Other information

What FENEXTRA contains

The active ingredient is: dexibuprofen.

Each sachet of FENEXTRA 200 mg contains: 200 mg of dexibuprofen.

The other ingredients are: sodium laurilsulfate, sodium saccharinate, methylcellulose, mannitol, yellow (E110), citric acid, orange flavor.

Description of what FENEXTRA looks like and contents of the pack

FENEXTRA 200 mg Granules is available in packs of 12 single-use sachets.

Source Package Leaflet: AIFA (Italian Medicines Agency). Content published in January 2016. The information present may not be up-to-date.
To have access to the most up-to-date version, it is advisable to access the AIFA (Italian Medicines Agency) website. Disclaimer and useful information.

Further information on Fenextra is available in the "Summary of Characteristics" tab. 01.0 NAME OF THE MEDICINAL PRODUCT - 02.0 QUALITATIVE AND QUANTITATIVE COMPOSITION - 03.0 PHARMACEUTICAL FORM - 04.0 CLINICAL PARTICULARS - 04.1 Therapeutic indications - 04.2 Posology and method of administration - 04.3 Contraindications - 04.4 Special warnings and appropriate precautions for use - 04.5 Interactions with other medicinal products and other forms of interaction - 04.6 Pregnancy and lactation - 04.7 Effects on the ability to drive and use machines - 04.8 Undesirable effects - 04.9 Overdose - 05.0 PHARMACOLOGICAL PROPERTIES - 05.1 "Pharmacodynamic properties - 05.2 Pharmacokinetic properties" - 05.3 Preclinical safety data - 06.0 PHARMACEUTICAL PARTICULARS - 06.1 Excipients - 06.2 Incompatibility "- 06.3 Shelf life" - 06.4 Special precautions for storage - 06.5 Nature of the primary packaging and contents of the package - 06.6 Instructions for use and handling - 07.0 AUTHORIZATION HOLDER ALL "PLACING ON THE MARKET - 08.0 MARKETING AUTHORIZATION NUMBER - 09.0 DATE OF FIRST AUTHORIZATION OR RENEWAL OF THE AUTHORIZATION - 10.0 DATE OF REVISION OF THE TEXT - 11.0 FOR RADIO DRUGS, COMPLETE DATA ON INTERNAL RADIATION DOSIMETRY - 12.0 INSTRUCTIONS FOR RADIOPHONES ON EXTEMPORARY PREPARATION AND QUALITY CONTROL -

01.0 NAME OF THE MEDICINAL PRODUCT -

FENEXTRA

02.0 QUALITATIVE AND QUANTITATIVE COMPOSITION -

Film-coated tablets

FENEXTRA "200 mg Film-coated tablets"

Each tablet contains 200 mg of dexibuprofen

FENEXTRA "300 mg Film-coated tablets"

Each tablet contains 300 mg of dexibuprofen

FENEXTRA "400 mg Film-coated tablets"

Each tablet contains 400 mg of dexibuprofen

Granules for oral suspension

FENEXTRA "200 mg Granules for oral suspension"

Each sachet contains 200 mg of dexibuprofen

FENEXTRA "300 mg Granules for oral suspension"

Each sachet contains 300 mg of dexibuprofen

FENEXTRA "400 mg Granules for oral suspension"

Each sachet contains 400 mg of dexibuprofen

For excipients, see section 6.1.

03.0 PHARMACEUTICAL FORM -

Film-coated tablets, granules for oral suspension.

04.0 CLINICAL INFORMATION -

04.1 Therapeutic indications -

• Symptomatic treatment of pain and inflammation associated with osteoarthritis.

• Acute symptomatic treatment of pain during the menstrual period (primary dysmenorrhea).

• Symptomatic treatment of other forms of mild or moderate pain such as musculoskeletal pain or dental pain.

04.2 Posology and method of administration -

Dosage should be adjusted according to the severity of the disorder and the patient's condition.

Undesirable effects can be minimized by using the lowest effective dose for the shortest possible duration of treatment needed to control symptoms (see section 4.4).

Dexibuprofen is available in 200 mg, 300 mg and 400 mg film-coated tablets and granules for oral suspension for the purpose of individualizing treatment.

The recommended daily dose is 600-900 mg of dexibuprofen, divided up to three doses.

For the treatment of mild or moderate pain, a single starting dose of 200 mg dexibuprofen and daily doses of 600 mg are recommended. The maximum single dose is 400 mg.

In subjects experiencing an exacerbation or with acute symptoms, the dose of dexibuprofen can be temporarily increased up to 1200 mg per day. The maximum daily dose is 1200 mg.

For dysmenorrhea, a daily dose of 600 to 900 mg of dexibuprofen is recommended, divided up to three doses. The maximum single dose is 300 mg, the maximum daily dose is 900 mg.

No studies have been conducted on the use of dexibuprofen in children and adolescents (

In the elderly it is recommended that therapy be started at the lowest dose. The dose can be increased up to that generally recommended, only after having ascertained good general tolerability.

Hepatic dysfunction

Patients with mild or moderate hepatic dysfunction should start therapy at reduced doses and should be closely monitored. Dexibuprofen should not be given to patients with severe liver dysfunction. (see section 4.3. Contraindications)

Renal dysfunction

Patients with mild or moderate renal dysfunction should start therapy at reduced doses.

Dexibuprofen should not be given to patients with severe renal dysfunction. (see section 4.3. Contraindications).

FENEXTRA can be taken on a full or empty stomach (see section 5.2). In general, NSAIDs (non-steroidal anti-inflammatory drugs) are preferably taken after meals to reduce gastrointestinal irritation, particularly in the case of prolonged use.

However, latency in the onset of therapeutic effect is expected in some patients if the product is taken with meals or immediately after meals.

04.3 Contraindications -

Dexibuprofen should not be administered in the following cases:

• patients with hypersensitivity to dexibuprofen, to any other NSAID or to any excipient of the product.

• patients in whom substances with a similar mechanism of action (eg aspirin or other NSAIDs) can trigger asthma attacks, bronchospasm, acute rhinitis or cause nasal polyps, urticaria or angioneurotic edema.

• history of gastrointestinal haemorrhage or perforation related to previous active treatments or history of recurrent peptic ulcer / haemorrhage (two or more distinct episodes of proven ulceration or bleeding).

• patients with active Crohn's disease or with active ulcerative colitis.

• patients with severe heart failure.

• patients with severe renal dysfunction (VFG severely reduced hepatic function.

• patients with bleeding diathesis and other bleeding disorders or patients being treated with anticoagulants.

• starting from the third trimester of pregnancy (see section 4.6. Pregnancy and Lactation).

04.4 Special warnings and appropriate precautions for use -

The use of FENEXTRA should be avoided concomitantly with NSAIDs, including selective COX-2 inhibitors.

Undesirable effects can be minimized with the use of the lowest effective dose for the shortest possible duration of treatment needed to control symptoms (see section 4.2 and the paragraphs below on gastrointestinal and cardiovascular risks).

Gastrointestinal effects

Particular attention is recommended in the case of subjects predisposed to the gastrointestinal side effects of NSAIDs, such as dexibuprofen, such as: present gastro-intestinal disorders, previous gastric or duodenal ulcer and alcoholism.

NSAIDs should be administered with caution to patients with a history of gastrointestinal disease (ulcerative colitis, Crohn's disease) as these conditions may be exacerbated (see section 4.8 Undesirable effects).

These individuals should be closely monitored for digestive tract disorders, especially gastrointestinal bleeding, during treatment with dexibuprofen as with any other NSAID.

Gastrointestinal bleeding, ulceration and perforation: Gastrointestinal bleeding, ulceration and perforation, which can be fatal, have been reported during treatment with all NSAIDs, at any time, with or without warning symptoms or a previous history of serious gastrointestinal events.

In the elderly and in patients with a history of ulcer, particularly if complicated with haemorrhage or perforation (see section 4.3), the risk of gastrointestinal bleeding, ulceration or perforation is higher with increasing doses of NSAIDs. These patients should start treatment with the lowest available dose. Concomitant use of protective agents (misoprostol or proton pump inhibitors) should be considered for these patients and also for patients taking low dose aspirin or other drugs that may increase the risk of gastrointestinal events (see below and section 4.5).

Patients with a history of gastrointestinal toxicity, particularly the elderly, should report any unusual gastrointestinal symptoms (especially gastrointestinal bleeding) particularly in the initial stages of treatment.

When gastrointestinal bleeding or ulceration occurs in patients taking FENEXTRA the treatment should be discontinued.

Cardiovascular and cerebrovascular effects

It should be noted that the effects mentioned below include those reported mainly for racemic ibuprofen, although in some cases the effects have not yet been observed with dexibuprofen.

Adequate monitoring and instruction are required in patients with a history of mild to moderate hypertension and / or congestive heart failure as fluid retention and edema have been reported in association with NSAID treatment.

Clinical studies and epidemiological data suggest that the use of racemic ibuprofen, especially at high doses (2400 mg / day) and for long-term treatments, may be associated with a modest increased risk of arterial thrombotic events (eg heart attack). or stroke) In general, epidemiological studies do not suggest that low doses of racemic ibuprofen (e.g. myocardial infarction.

Patients with uncontrolled hypertension, congestive heart failure, established ischemic heart disease, peripheral arterial disease and / or cerebrovascular disease should only be treated with ibuprofen after careful consideration. Similar considerations should be made before initiating long-term treatment in patients with risk factors for cardiovascular events (eg, hypertension, hyperlipidaemia, diabetes mellitus, smoking).

Renal / hepatic effects

In the treatment of subjects with heart failure, hypertension, kidney or liver disease and especially in the case of concomitant intake of diuretics, the risk of fluid retention and worsening of renal function should be taken into consideration.

When used in these individuals, the dexibuprofen dosage should be kept as low as possible and kidney function monitored regularly.

Like all NSAIDs, dexibuprofen can increase blood urea nitrogen and creatinine. Like other NSAIDs, dexibuprofen may be associated with renal side effects which can lead to glomerular nephritis, interstitial nephritis, renal papillary necrosis, nephrotic syndrome and acute renal failure (see sections 4.2. Posology, 4.3. Contraindications and 4.5 Interactions).

Like all NSAIDs, dexibuprofen can cause a slight transient increase in some liver parameters and also significant increases in SGOT and SGPT. In the event of significant increases in these parameters, therapy must be suspended (see sections 4.2. Posology and 4.3. Contraindications).

Skin and hypersensitivity effects

Dexibuprofen should only be administered with caution to individuals with systemic lupus erythematosus and various connective tissue diseases, as they may be predisposed to renal and CNS side effects induced by NSAIDs.

Serious skin reactions, some of them fatal, including exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, have been reported very rarely in association with the use of NSAIDs (see section 4.8).

In the early stages of therapy, patients appear to be at higher risk: the onset of the reaction occurs in most cases within the first month of treatment. FENEXTRA should be discontinued at the first appearance of skin rash, mucosal lesions or any other sign of hypersensitivity.

As with other NSAIDs, allergic reactions, including anaphylactic / anaphylactoid reactions, may occur, even without prior exposure to the drug.

Caution is required in subjects with a history of bronchial asthma or who suffer from it, since NSAIDs can cause bronchospasm in such subjects. (see section 4.3. Contraindications)

NSAIDs may hide the symptoms of an infection.

Others

Elderly: Elderly patients have an increased frequency of adverse reactions to NSAIDs, especially gastrointestinal bleeding and perforation, which can be fatal (see section 4.2).

Caution should be exercised in patients taking concomitant medications that may increase the risk of ulceration or bleeding, such as oral corticosteroids, anticoagulants such as warfarin, selective serotonin reuptake inhibitors or antiplatelet agents such as aspirin (see section 4.5).

Patients treated for a long time with dexibuprofen, should be monitored cautiously (renal and hepatic function, blood function / blood cell count). In the course of prolonged use of high-dose analgesics, outside the indications, headache may occur which should not be treated by increasing the doses of the drug in question. In general, the habitual use of analgesics, especially the combination of different analgesics, can lead to the onset of renal lesions with the risk of renal failure (analgesic nephropathies). Therefore, the association with racemic ibuprofen or other NSAIDs (including self-medication products). The use of dexibuprofen, as well as any other drug that inhibits cyclooxygenase / prostaglandin synthesis, can reversibly impair fertility and is therefore not recommended in women trying to conceive. In women who have difficulty conceiving or are having infertility tests, the possibility of discontinuing treatment with FENEXTRA should be evaluated. Data from preclinical studies indicate that the inhibition of platelet aggregation caused by low dose acetylsalicylic acid may be altered by the concomitant administration of ibuprofen; this interaction could reduce the cardiovascular protective effect. Therefore in the case of concomitant administration of low dose acetylsalicylic acid, particular attention should be paid if the duration of treatment exceeds the short term.

04.5 Interactions with other medicinal products and other forms of interaction -

The information in this section is based on previous experience with racemic ibuprofen and other NSAIDs. In general, NSAIDs should be used with caution when administered concomitantly with other drugs that may increase the risk of gastrointestinal ulcer or bleeding or decreased renal function.

Simultaneous use is not recommended

Anticoagulants

NSAIDs may increase the effects of anticoagulants, such as warfarin (see section 4.4).

Methotrexate in doses of 15 mg / week or higher

Administration of NSAIDs and methotrexate within 24 hours may lead to an increase in blood levels of methotrexate through a decrease in renal clearance of methotrexate with a potential increase in methotrexate toxicity. Therefore, in patients treated with high doses of methotrexate, it should be avoid administration of dexibuprofen (see section 4.4).

Lithium

NSAIDs may increase the plasma level of lithium by reducing its renal clearance. The combination is not recommended (see section 4.4). Frequent monitoring of lithium should be performed if the combination is necessary. Consideration should be given to reducing the lithium dose.

Other NSAIDs and salicylates (acetylsalicylic acid at doses higher than those used for antithrombotic treatment, about 100 mg / day)

Simultaneous use with other NSAIDs should be avoided, since the simultaneous administration of different NSAIDs may increase the risk of gastrointestinal ulcers and bleeding.

Precautions

Acetylsalicylic acid

Experimental data indicate that ibuprofen may inhibit the effects of low-dose acetylsalicylic acid on platelet aggregation when the drugs are administered concomitantly. However, the limited data and uncertainties relating to their application to the clinical situation do not allow to draw firm conclusions for continued use of ibuprofen; there appears to be no clinically relevant effect from occasional use of ibuprofen (see section 5.1)

Antihypertensives, diuretics, ACE inhibitors and angiotensin II antagonists

NSAIDs may decrease the efficacy of beta-blockers, possibly due to inhibition of the formation of vasodilating prostaglandins.

NSAIDs may reduce the effect of diuretics and other antihypertensive drugs. In some patients with impaired renal function (eg dehydrated patients or elderly patients with impaired renal function) co-administration of an ACE inhibitor or an angiotensin antagonist II and agents that inhibit the cyclo-oxygenase system can lead to further deterioration of renal function, including possible acute renal failure, usually reversible. These interactions should be considered in patients taking FENEXTRA concomitantly with ACE inhibitors or angiotensin II antagonists.

Therefore, the combination should be administered with caution, especially in elderly patients. Patients should be adequately hydrated and monitoring of renal function should be considered after initiation of concomitant therapy.

Ciclosporin and tacrolimus

Concomitant treatment with NSAIDs may involve an increased risk of nephrotoxicity, due to the reduction of prostaglandin synthesis in the kidneys. During concomitant treatment, renal function should be closely monitored, particularly in the elderly.

Corticosteroids

Increased risk of gastrointestinal ulceration or bleeding (see section 4.4).

Digoxin

NSAIDs can increase the level of digoxin in the blood and thus increase the risk of digoxin toxicity.

Methotrexate at doses lower than 15 mg / week

Ibuprofen has been reported to increase methotrexate levels. If dexibuprofen is used in combination with low dose methotrexate, careful haematological checks should be made particularly in the first few weeks of co-treatment. mild renal dysfunction, particularly in the elderly, and renal function should be monitored to prevent any reduction in methotrexate clearance.

Phenytoin

Ibuprofen may compete with phenytoin by binding to plasma proteins, thereby increasing its plasma level and toxicity. Although there is limited clinical evidence for this interaction, it is recommended to adjust the phenytoin dose based on plasma level monitoring. and observation of signs of toxicity.

Thiazides, thiazide-related substances and loop diuretics and potassium-sparing diuretics

Concomitant use of an NSAID and a diuretic may increase the risk of renal failure secondary to decreased renal flow.

Drugs that increase plasma potassium levels

As with other NSAIDs, concomitant use with drugs that increase plasma potassium levels, such as potassium-sparing diuretics, ACE inhibitors, angiotensin II receptor antagonists, immunosuppressive drugs such as cyclosporine and tacrolimus, trimethoprim , heparin, etc .. may be associated with increased plasma potassium levels; the plasma potassium level should therefore be monitored.

Antiplatelet agents and selective serotonin reuptake inhibitors (SSRIs)

Increased risk of gastrointestinal bleeding (see section 4.4).

04.6 Pregnancy and breastfeeding -

Pregnancy

Inhibition of prostaglandin synthesis can adversely affect pregnancy and / or embryo / fetal development.

Results of epidemiological studies suggest an increased risk of miscarriage and cardiac malformation and gastroschisis after use of a prostaglandin synthesis inhibitor in early pregnancy. The absolute risk of cardiac malformations increased from less than 1% to approximately 1.5%. The risk has been considered to increase with dose and duration of therapy. In animals, administration of prostaglandin synthesis inhibitors has been shown to cause increased loss of pre- and post-implantation and of embryo-fetal mortality.

In addition, an increased incidence of various malformations, including cardiovascular, has been reported in animals given prostaglandin synthesis inhibitors during the organogenetic period.

During the first and second trimester of pregnancy, FENEXTRA should not be administered except in strictly necessary cases.

If FENEXTRA is used by a woman attempting to conceive, or during the first and second trimester of pregnancy, the dose and duration of treatment should be kept as low as possible.

During the third trimester of pregnancy, all prostaglandin synthesis inhibitors can expose the fetus to:

• cardiopulmonary toxicity (with premature closure of the arterial duct and pulmonary hypertension);

• renal dysfunction, which can progress to renal failure with oligo-hydroamnios;

the mother and the newborn, at the end of pregnancy, to:

• possible prolongation of bleeding time, and antiplatelet effect which may occur even at very low doses;

• inhibition of uterine contractions resulting in delayed or prolonged labor

Consequently, FENEXTRA is contraindicated during the third trimester of pregnancy.

Feeding time

Ibuprofen has a negligible passage into breast milk.

Breastfeeding is possible with dexibuprofen, if the dosage used is low and the treatment period is short.

04.7 Effects on ability to drive and use machines -

During treatment with dexibuprofen the patient's ability to react may be reduced when dizziness or fatigue appear as side effects. This must be taken into consideration when a particular state of alert is required, for example when driving or when using machines.

For single or short-term use of dexibuprofen no special precautions are necessary.

04.8 Undesirable effects -

Clinical experience has shown that the risk of dexibuprofen-induced undesirable effects is comparable to that of racemic ibuprofen.

The most frequent side effects are gastrointestinal in nature. It should be noted that the side effects mentioned below include those reported mainly for racemic ibuprofen although in some cases the side effect has either not yet been observed with dexibuprofen or has not yet been reported with the frequency described.

Adverse reactions were ranked by frequency according to the following conventional scale: very common (> 1/10); common (> 1/100, 1 / 1,000, 1 / 10,000,

Gastrointestinal

The most commonly observed adverse events are gastrointestinal in nature. Peptic ulcers, gastrointestinal perforation or haemorrhage, sometimes fatal, may occur, particularly in the elderly (see section 4.4).

After administration of FENEXTRA the following have been reported: nausea, vomiting, diarrhea, flatulence, constipation, dyspepsia, abdominal pain, melaena, haematemesis, ulcerative stomatitis, exacerbation of colitis and Crohn's disease (see section 4.4 - Special warnings and special precautions for use ).

Gastritis has been observed less frequently.

Skin and hypersensitivity reactions

common: skin rash.

Uncommon: urticaria, pruritus, purpura (including allergic purpura), angioedema, rhinitis, bronchospasm.

Rare: anaphylactic reaction.

Very rare: erythema multiforme, epidermal necrolysis, systemic lupus erythematosus, alopecia, photosensitivity reactions, severe skin reactions such as Stevens-Johnson syndrome, acute toxic-epidermal necrolysis (Lyell's syndrome) and allergic vasculitis.

Generalized hypersensitivity reactions to dexibuprofen have not yet been observed, but cannot be completely excluded given the clinical experience with racemic ibuprofen. Symptoms could include fever with skin rash, abdominal pain, migraine, nausea and vomiting, signs of liver damage, and even aseptic meningitis. In most cases where aseptic meningitis has been reported with ibuprofen, some underlying forms of autoimmune diseases (such as lupus erythematosus or other collagen diseases) were present as a risk factor. In case of severe generalized hypersensitivity reaction, Swelling of the face, tongue and larynx, bronchospasm, asthma, tachycardia, hypotension and shock may occur.

Central nervous system

common: tiredness or sleepiness, headache, vertigo, dizziness.

Uncommon: insomnia, states of anxiety, restlessness, visual disturbances and tinnitus.

Rare: psychotic reactions, agitation, irritability, depression, confusion or disorientation, reversible toxic amblyopia, impaired hearing.

Very rare: aseptic meningitis (see hypersensitivity reactions). Blood picture: Bleeding time can be prolonged.

Rare cases of blood disorders include: thrombocytopenia, leukopenia, granulocytopenia, pancytopenia, agranulocytosis, aplastic anemia or haemolytic anemia.

Cardiovascular

Clinical studies and epidemiological data suggest that the use of racemic ibuprofen, especially at high doses (2400 mg / day) and for long-term treatments, may be associated with a modest increased risk of arterial thrombotic events (eg heart attack). heart disease or stroke) (see section 4.4).

Edema, hypertension and heart failure have been reported in association with NSAID treatment.

Renal

According to what is known with NSAIDs in general, the onset of interstitial nephritis, nephrotic syndrome and renal dysfunction cannot be excluded.

Hepatic

Rare cases of abnormal liver function, hepatitis and jaundice have been observed with racemic ibuprofen.

Others

In very rare cases an infectious aggravation of inflammation has been observed.

04.9 Overdose -

Dexibuprofen has low acute toxicity.

Some subjects survived a single 54 g dose of racemic ibuprofen. Most cases of overdose have been reported as asymptomatic. The risk of symptoms is evident at doses> 80-100 mg / kg of racemic ibuprofen. The first symptoms usually show up in the first 4 hours.

The most common mild symptoms are: abdominal pain, nausea, vomiting, lethargy, drowsiness, headache, nystagmus, tinnitus and ataxia.

Moderate or severe symptoms including gastrointestinal bleeding, hypotension, hypothermia, metabolic acidosis, seizures, impaired renal function, coma, adult respiratory distress syndrome and transient apnea episodes (in younger children following ingestion of high doses). Treatment is symptomatic and there is no specific antidote.

Amounts that may remain asymptomatic (less than 50 mg / kg dexibuprofen) can be diluted with water to minimize gastrointestinal upset. In case of ingestion of significant quantities, charcoal should be administered. Stomach emptying for emesis can only be done if the procedure is done within 60 minutes of ingestion.Gastric lavage should not be considered unless the subject has ingested a dose of the life-threatening drug and the procedure can be performed within 60 minutes of ingestion. Since dexibuprofen binds strongly to plasma proteins it is forced diuresis, hemodialysis or hemoperfusion probably useless.

05.0 PHARMACOLOGICAL PROPERTIES -

05.1 "Pharmacodynamic properties -

Therapeutic class: non-steroidal anti-inflammatory and antirheumatic products, derivatives of propionic acid.

ATC code: M01AE14

Dexibuprofen or S (+) - ibuprofen is the pharmacologically active enantiomer of racemic ibuprofen.

Racemic ibuprofen is a non-steroidal substance with anti-inflammatory and analgesic activity. Its mechanism of action is attributable to the inhibition of prostaglandin synthesis.

Experimental data indicate that ibuprofen may inhibit the effects of low-dose acetylsalicylic acid on platelet aggregation when the drugs are administered concomitantly. In one study, following administration of a single 400 mg dose of ibuprofen, taken within 8 hours before or 30 minutes after the administration of acetylsalicylic acid (81 mg), there was a decrease in the effect of acetylsalicylic acid on thromboxane formation and platelet aggregation. However, the limited data and the uncertainties relating to their application to the clinical situation do not allow definitive conclusions to be drawn for the continued use of ibuprofen; there appears to be no clinically relevant effect from the occasional use of ibuprofen.

05.2 "Pharmacokinetic properties -

Dexibuprofen is mainly absorbed in the small intestine. After metabolic transformation in the liver (hydroxylation, carboxylation), the pharmacologically inactive metabolites are completely excreted mainly by the kidneys (90%), but also in the bile. The elimination half-life is 1 , 8-3.5 hours. Plasma protein binding is approximately 99%.

The highest plasma levels are reached approximately two hours after oral administration. Administration of dexibuprofen with food delays the time to reach higher blood concentrations (2.1 hours fasted to 2.8 hours fed) and reduces higher blood concentrations (20.6 to 18 hours). 1 ng / mL, of no clinical relevance), but has no effect on the amount absorbed.

05.3 Preclinical safety data -

Parallel studies of single and repeated dose toxicity, reproductive toxicity and mutagenicity have shown that the toxicological profile of dexibuprofen is comparable to that of racemic ibuprofen.

Racemic ibuprofen inhibits ovulation in rabbits and has impaired implantation in several animal species (rabbit, rat, mouse). Administration of prostaglandin synthesis inhibitors, including ibuprofen (mainly at higher than therapeutic doses) , to pregnant animals, caused an increase in pre- and post-implantation losses, embryo-fetal mortality and an increased incidence of malformations.

06.0 PHARMACEUTICAL INFORMATION -

06.1 Excipients -

FENEXTRA Film-coated tablets

Microcrystalline cellulose, Sodium starch glycolate, Anhydrous colloidal silica, Talc, Macrogol 4000, Macrogol 6000, Hydroxypropylcellulose, Titanium dioxide (E171).

FENEXTRA Granules for oral suspension

Sodium laurilsulfate, Sodium saccharinate, Methylcellulose, Mannitol, Yellow (E110), Citric acid, Orange flavor.

06.2 Incompatibility "-

Not relevant.

06.3 Period of validity "-

Film-coated tablets

In intact packaging: 2 years.

Granules for oral suspension

In intact packaging: 3 years.

06.4 Special precautions for storage -

No special storage precautions.

06.5 Nature of the immediate packaging and contents of the package -

Film-coated tablets

Opaque white Al / PVC / PVDC coupled blister.

Pack of 30 tablets in blister packs.

Granules for oral suspension

Disposable heat-sealed bags in paper / aluminum / polythene.

Pack of 12 (200 mg only) and 30 sachets.

06.6 Instructions for use and handling -

FENEXTRA "Granules for oral suspension"

Disperse the contents of the sachet in half a glass of water.

07.0 HOLDER OF THE "MARKETING AUTHORIZATION" -

Bruno Farmaceutici S.p.A., Via delle Ande n. 15 - 00144 Rome (RM)

08.0 MARKETING AUTHORIZATION NUMBER -

FENEXTRA "200 mg Film-coated tablets" - 30 tablets - AIC n. 035512021

FENEXTRA "300 mg Film-coated tablets" - 30 tablets - AIC n. 035512033

FENEXTRA "400 mg Film-coated tablets" - 30 tablets - AIC n. 035512045

FENEXTRA "200 mg Granules for oral suspension" - 30 sachets AIC n. 035512060

FENEXTRA "300 mg Granules for oral suspension" - 30 sachets - AIC n. 035512072

FENEXTRA "400 mg Granules for oral suspension" - 30 sachets - AIC n. 035512084

FENEXTRA "200 mg Granules for oral suspension" - 12 sachets - AIC n. 035512108

09.0 DATE OF FIRST AUTHORIZATION OR RENEWAL OF THE AUTHORIZATION -

November 21, 2007

10.0 DATE OF REVISION OF THE TEXT -

December 2011

11.0 FOR RADIO DRUGS, COMPLETE DATA ON THE INTERNAL RADIATION DOSIMETRY -

12.0 FOR RADIO DRUGS, FURTHER DETAILED INSTRUCTIONS ON EXEMPORARY PREPARATION AND QUALITY CONTROL -

none:  psychology underwater pancreatic-health